MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+16.00D)
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has indicated that they intend to return the product.Return is pending.Once received, a product investigation will be conducted.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
The trailing haptic had a sharp edge sticking straight out that would have cut patient's inner eye if the surgeon had left iol implanted in the eye.Patient is in good condition.No injury to the patient's eye and surgeon did not have to enlarge the incision to remove the iol.
 
Additional Manufacturer Narrative
The purpose of this follow-up report #1 is to provide additional information regarding device evaluation findings after the initial report was filed.The device evaluation was conducted by hoya qa singapore.Device evaluation details: only the iol was returned.One of the haptics was deformed.Trace of lubricant was found on the lens.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.: (b)(4) model: 230).
 
Event or Problem Description

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5434607
Report Number3006723646-2016-00004
Device Sequence Number325671
Product Code HQL
UDI-Device Identifier04547480301235
UDI-Public04547480301235
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberISERT 230 (+16.00D)
Device Lot NumberAK762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2016
Supplement Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR